Alert archive / Texas / Flash Flood Warnings in 2018

Flash Flood Warning 26, NWS San Angelo, TX

September 7, 2018Crockett County, Texas

NWS San Angelo, TX issued this flash flood warning at Sep 7, 2018, 5:55 PM CDT for Crockett County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 7, 2018, 5:55 PM CDT (22:55 UTC)
Expired
Sep 7, 2018, 9:00 PM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Flood severity
None

County Crockett County, TX

The radar

The San Angelo radar (KSJT), 113 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2018-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 534 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2018-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
534 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 3:20 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Sep 7, 3:20 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
320 PM CDT Fri Sep 7 2018

.SHORT TERM...
(Tonight and Saturday)

...Flash Flooding Possible This Evening and Tonight...

The potential for additional flash flooding remains primary
concern. Short term models indicate the cold front, and its
associated convection, will slowly move more into our central
counties this evening and tonight. The flash flood watch continues
for all our counties, through tonight.

.LONG TERM...
(Saturday Night through Friday)

...Rain Continues Through Sunday...

With most of the focus today on the short term, not much time for
a long discussion here. Models continue to slowly push this system
south east, and by Sunday afternoon, the system moves south and
east of our area. Until then, the potential for flash flooding
will continue, mainly for our Interstate 10 corridor southern
counties Saturday night into Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 68  77  66  81 /  60  50  20  10
San Angelo 	 69  79  66  82 /  70  50  20  30
Junction 	 70  79  67  81 /  70  70  40  40
Brownwood 	 70  79  68  81 /  70  60  30  20
Sweetwater 	 67  77  65  80 /  50  40  10  10
Ozona      	 68  77  66  82 /  70  60  20  30

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through late tonight for Brown-Callahan-Coke-
Coleman-Concho-Crockett-Fisher-Haskell-Irion-Jones-Kimble-Mason-
McCulloch-Menard-Nolan-Runnels-San Saba-Schleicher-Shackelford-
Sterling-Sutton-Taylor-Throckmorton-Tom Green.

&&
Hazardous weather outlook, Sep 7, 3:30 PM CDT, 2 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
330 PM CDT Fri Sep 7 2018

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-082030-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
330 PM CDT Fri Sep 7 2018

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Showers and thunderstorms will continue to affect the area this
afternoon and tonight. Some of the rainfall will be heavy at
times. The heavy rainfall, in addition to already saturated soils,
will result in an increased flash flood threat. A Flash Flood
Watch is in effect from this morning through early Saturday
morning. Deadly lightning will also be a concern.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Periods of showers and thunderstorms will likely continue
Saturday, with lesser rainfall chances on Sunday. Some of the
rainfall may be heavy at times. Thus, possible flash flooding and
deadly lightning will remain the primary hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Local storm report, Sep 7, 3:53 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
353 PM CDT FRI SEP 07 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     FLASH FLOOD      2 W BLACKWELL           32.09N 100.35W
09/07/2018                   NOLAN              TX   LAW ENFORCEMENT

            HIGHWAY 1170 WEST OF BLACKWELL CLOSED DUE TO FLOODING.
            WATER OVER THE ROAD ON 1170 EAST OF BLACKWELL, AND ALSO
            ALONG HIGHWAY 153 NEAR COUNTY ROAD 263

&&

EVENT NUMBER SJT1800118

SN
Special weather statement, Sep 7, 4:57 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service San Angelo TX
457 PM CDT FRI SEP 7 2018

TXZ072-073-072230-
Tom Green TX-Concho TX-
457 PM CDT FRI SEP 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TOM GREEN AND
WESTERN CONCHO COUNTIES UNTIL 530 PM CDT...

At 456 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vancourt, or 20 miles east of Christoval, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Eola around 525 PM CDT.

Other locations impacted by this storm include Vick and The
Intersection Of Us-83 And Ranch Road 765.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3116 10022 3133 10030 3154 9989 3115 9974
TIME...MOT...LOC 2156Z 255DEG 12KT 3127 10016

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 3:30 AM CDTFlash Flood WatchSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 18 more40 hr
Sep 7, 7:28 AM CDTAreal Flood AdvisorySJTHaskell3 hr
Sep 7, 8:18 AM CDTAreal Flood WarningSJTMenard6 hr
Sep 7, 8:31 AM CDTFlash Flood WarningSJTHaskell6 hr
Sep 7, 9:48 AM CDTAreal Flood AdvisorySJTFisher3 hr
Sep 7, 10:03 AM CDTAreal Flood AdvisorySJTNolan3 hr
Sep 7, 10:33 AM CDTAreal Flood AdvisorySJTCrockett3 hr
Sep 7, 11:26 AM CDTAreal Flood AdvisorySJTJones3 hr
Sep 7, 12:23 PM CDTAreal Flood AdvisorySJTCoke, Nolan, Runnels, Taylor3 hr
Sep 7, 12:27 PM CDTAreal Flood AdvisorySJTThrockmorton3 hr
Sep 7, 12:47 PM CDTFlash Flood WarningSJTNolan, Taylor3 hr
Sep 7, 12:55 PM CDTFlash Flood WarningSJTThrockmorton3 hr
Sep 7, 2:10 PM CDTAreal Flood AdvisorySJTCoke, Sterling3 hr
Sep 7, 2:30 PM CDTAreal Flood WarningSJTMenard3 hr
Sep 7, 3:32 PM CDTAreal Flood AdvisorySJTCrockett, Irion, Schleicher, Tom Green3 hr
Sep 7, 3:43 PM CDTFlash Flood WarningSJTCallahan, Coleman3 hr
Sep 7, 3:56 PM CDTAreal Flood AdvisorySJTCoke, Irion, Sterling, Tom Green3 hr
Sep 7, 4:30 PM CDTAreal Flood AdvisorySJTConcho, Runnels, Tom Green3 hr
Sep 7, 4:57 PM CDTSpecial Weather StatementSJTConcho33 min
Sep 7, 5:23 PM CDTFlash Flood WarningSJTTom Green3 hr
Sep 7, 5:45 PM CDTAreal Flood WarningSJTMenard3 hr
Sep 7, 6:03 PM CDTAreal Flood AdvisorySJTConcho, McCulloch, Menard3 hr
Sep 7, 6:37 PM CDTAreal Flood AdvisorySJTBrown, Coleman, McCulloch, San Saba3 hr

Nearby

Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.